Georgia, 2012Hail and Damaging Winds in Georgia, June 14, 2012
June 14, 2012 · NWS TAE · 4 events in 3 counties and zones
S. A weak surface low was located just offshore of the Florida panhandle.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A broad upper level trough was present over the southeastern U.S. A weak surface low was located just offshore of the Florida panhandle. A mesoscale convective vort max was also in the area. SBCAPE values of 1500-2500 j/kg and delta thetae values of 25-35 contributed to several instances of severe storms with trees and power lines down across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 14, 10:12 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 14, 10:12 AM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1112 AM EDT Thu Jun 14 2012
.UPDATE...
Upper level analysis shows the mean northern stream flow confined
to the northern third of the country, with ridging building in
across the Southern Plains, and broad troughiness across the
southeastern part of the country. Embedded within the weak
troughing is a weak upper low centered over Louisiana. At the
surface, and closer to home, we reside between a surface ridge to
our north which covers much of the eastern U.S., and a high
pressure center located in the central GOMEX. In between these two
features exists a weak surface low positioned just offshore of our
Florida Panhandle waters. This surface feature will do little as
far as developing convection inland. It may be responsible for a
few showers near the coast during the first part of the day.
Primarily, it will provide us with a slightly enhanced
southeasterly flow regime, or Seabreeze Regime 6. This would favor
the highest PoPs across north Florida along the Gulf Coast
Seabreeze Fronts, and eventually a lesser influence from the
Atlantic Seabreeze Front. Additionally, a frontal boundary
approaching from the northeast will aid in the development of
thunderstorms this afternoon across our south Georgia counties.
As for the potential for severe thunderstorms, widespread severe
weather is not expected. However, there will likely be scattered
strong storms capable of producing gusts in the 30 to 40 mph range
along with small hail. As always during the summertime, an isolated
severe thunderstorm is always a possibility, with the main threat
being damaging winds around 60 mph.
Temperatures will remain near average both today and tonight, with
rain chances tapering off quickly after the midnight hour.
&&
.AVIATION...
Prevailing VFR conditions are expected through the TAF. Scattered
thunderstorms will be possible this afternoon at all sites,
primarily inland.
&&
.MARINE...
Morning Obs shows light winds and low seas and this should continue
into this aftn. Winds and seas will begin to increase late tonight
and Friday as a strong area of high pressure builds across the
eastern CONUS. Winds and seas may occasionally reach exercise
caution levels this weekend, especially during the late night and
early morning hours.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 90 69 91 66 90 / 70 60 20 10 10
Panama City 85 74 89 73 86 / 50 40 30 20 10
Dothan 91 70 91 66 89 / 40 40 20 10 10
Albany 91 70 89 66 88 / 30 60 10 10 10
Valdosta 90 68 91 65 88 / 70 60 20 10 10
Cross City 90 69 90 65 90 / 70 60 30 10 20
Apalachicola 84 72 87 67 87 / 50 40 30 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...None.
GM...None.
&&
Marine...Block
Update/Aviation...Harrigan
Hazardous weather outlook, Jun 14, 4:08 AM EST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 AM EDT THU JUN 14 2012
ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-150915-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
508 AM EDT THU JUN 14 2012 /408 AM CDT THU JUN 14 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE
AFTERNOON AND EVENING HOURS. A FEW STORMS COULD BE STRONG TO
SEVERE...WITH WIND GUSTS IN THE 40 TO 60 MPH RANGE AND FREQUENT
LIGHTNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE FRIDAY...MAINLY IN
NORTH FLORIDA. THESE STORMS ARE UNLIKELY TO BE SEVERE. ALMOST NO
RAIN IS EXPECTED THIS WEEKEND AS MUCH DRIER AIR MOVES INTO THE
REGION.
.SPOTTER INFORMATION STATEMENT...
LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED FOR ISOLATED STRONG TO
SEVERE STORMS.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.
FOURNIER
Thunderstorm Wind, Dougherty
- When
- June 14, 1:00 PM EST
- Where
- Dougherty County, 3.6 mi SE of Pecan City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 31.480, -84.020
Two trees were blown down by downburst winds. Monetary damage was estimated.
Hail, Colquitt
- When
- June 14, 2:08 PM EST
- Where
- Colquitt County, Funston
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.190, -83.870
Thunderstorm Wind, Colquitt
- When
- June 14, 2:08 PM EST
- Where
- Colquitt County, Funston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.190, -83.870
Two trees were blown down by downburst winds. Monetary damage was estimated.
Thunderstorm Wind, Clay
- When
- June 14, 4:05 PM EST
- Where
- Clay County, 0.91 mi NE of Ricks Place
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 31.770, -85.080
A few trees and power lines were blown down near Highway 39 in northern Clay county. Monetary damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Nebraska, June 14 to 15, 2012$7.7 million · 2.5 in hail · 48 events
- Flash Flooding and Hail in Minnesota, June 14 to 15, 2012$1.3 million · 1.25 in hail · 80 events
- Rip Current in Texas, June 14, 20121 death · 1 event
- Flooding and Dust Storm in Texas, June 14 to 15, 2012$443,000 · 1.75 in hail · 24 events
- Flash Flood and Hail in Texas, June 14, 2012$201,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Kansas, June 14, 2012$70,000 · 1.75 in hail · 17 events
- Hail and Damaging Winds in Minnesota, June 14, 2012$65,000 · 1.25 in hail · 11 events
- Flash Flooding and Hail in Tennessee, June 14, 2012$54,000 · 1.75 in hail · 12 events
- Hail and Damaging Winds in Georgia, June 14, 2012$70,000 · 1 in hail · 5 events
- Flash Flood and Hail in Wisconsin, June 14, 2012$50,000 · 1 in hail · 8 events
- Damaging Winds in Florida, June 14, 2012$55,000 · 54 kt wind · 4 events
- Hail and Damaging Winds in Iowa, June 14, 2012$41,000 · 1.5 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 376690, 376689, 376691, 376692.